Author Topic: New Member. Does the weight gain EVER stop?  (Read 669 times)

Moonstones

  • Newbie
  • *
  • Posts: 2
    • View Profile
New Member. Does the weight gain EVER stop?
« on: February 01, 2016, 08:43:28 PM »
Hello, I am extraordinarily grateful to have found this forum.
I have been on Yasmin for eight years now. I attempted to stop it once (at age 23) in 2012, and after gaining 12kg (approximately 25lbs) in two months and realizing it could only have been related to stopping Yasmin, went immediately back on it.
Is there ANYTHING - pre-testing for hypothyroidism, Poly-cystic Ovary Syndrome, insulin resistance, hormone levels, etc - that can prevent the weight gain? Any vitamins or regime that can stop or at least reduce it form happening?
All I have read online is that the weight gain just never stops, and MAYBE after 3-4 years you can lose 5-10lbs out of an average 20-50lb gain. On many occasions, no medical or hormonal issue is found to explain the weight gain.
I fear I may have an issue with my heart which, if diagnosed, will force me to stop the pill. Not for dramatics and kindly don't judge as I am rather desperate, but as a former model/extraordinarily vain person, following the extreme weight gain with no end or medical assistance in sight (before realizing it was related to the pill and getting back on it) I attempted and almost succeeded in a suicide attempt.
I would gladly risk the 6.3 increased risk of stroke, clots, and heart attack.. but even I am not so stupid to persist in taking this drug if I am diagnosed with a heart problem.
Does it EVER stop? Did you ever receive a diagnosis for the weight gain?
Any advice is appreciated.

Texas8711

  • Administrator
  • Newbie
  • *****
  • Posts: 13
    • View Profile
Re: New Member. Does the weight gain EVER stop?
« Reply #1 on: March 02, 2016, 08:28:48 PM »
Hi Moonstones,

I'm really sorry to hear about what you have been going through and I am deeply sorry to hear that it lead to suicide attempt.  I am so grateful that you are still alive and I hope you were able to receive support and help.  It is tragic that you were so severely affected by the pill.
The weight gain is an issue for many coming off of the pill.  I also gained about 20lbs. 
I believe that the pill causes a problem with the metabolism of carbohydrates.  If you look in the pamphlet that Bayer provides online, it discusses this.  I think that the body continues to have a problem, even after the pill is discontinued.  The good news is that doing a lower carb diet is really beneficial.  I was able to lose 43lbs doing a lower carb diet for 1.5 years.  The goal seems to be keeping carbs under about 100g a day.  This means limiting sugars/breads, but you can still include some grains and fruits.  I've had a lot of success with this diet and I know others have as well.  It has become more of a lifestyle for me now, as I feel better and my bloodwork has improved! 
Please don't give up hope, there is always a way to get better, even if it seems impossible right now.  The pill can cause depression, but remember, it's not you, it's the pill.  You CAN and WILL feel better again.  There is a great community of women who know exactly what you are going through and have been there as well.  Please keep us updated with how you are doing and thank you for reaching out!